Re: Allergy Meds
Re: Allergy Meds
[ Back to Messages
Posted by Tina
on August 26, 2000 at 17:21:45:
In Reply to: Re: Allergy Meds posted by Shelly on August 26, 2000 at 16:17:07:
: : : I'm hypothyroid and taking Synthroid. When I take allergy medicines (such as Sudafed), my heartrate and beat goes
: : : crazy. Is this just me or is it an interaction with the Synthroid?
: : : Thanks for your help!
: : Hi Shelly,
: : You are not crazy it is either a side effect, drug interaction or combination of both. Sudafed's active ingrediant is Psdeudoephedrine, which can exaserbate a Hyperthyroid condition. Although Synthorid isn't listed as having a drug interaction with it, it stand to reason that if it affects a hyperthyroid condition that it could react on any medication that affects the thyroid.
: : Also, one of the "Possible Adverse Reactions or side effects listed is: Irregular or slow heartbeat, breathing difficuly, unusally fast or pounding heartbeat." It advises that you discontinue, and call Doctor right away if you are experiencing any of these reactions. This is from the "Complete Guide to Prescription & Non-Prescription Drugs" by H. Winter Griffith, M.D.
: : It's a real good idea to get a book like this one and check all OCD's and perscription drugs before taking them. There are also some good on-line sorces to look them up at. If you want I'll provide a link for you to a couple of them, just ask.
: : Hope this help. Sincerely, Tina
: Thanks so much for the information Tina. I would really appreciate it if you would give me a link to the online sources you mentioned.
Here are two good ones for you, I usually double check at least two sources on everything. Amazing what differences you will sometimes find.
Best of Luck, Tina